• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To become a member, simply click the Register button at the top right.

Methylfolate problem

Messages
4
I started a course of methylfolate a week ago starting at 400mcg per day for two days and then down to 200mcg per day for another two days for a total of 4 days. Started getting headaches and dizziness after a couple of days. Also started to get nausea. Energy started to improve somewhat after a couple of days but side effects became unbearable and I stopped as I've said after about 4 days. This is now a week afterwards and I am still getting some mild headaches and dizziness and nausea. I tried some niacin this morning and it seemed to have helped some. Will this ever go away? I am getting a little worried about having done something really screwed up. Should I take B12? If so what form? methyl or dicobenzide form?

Please help.
 

ahmo

Senior Member
Messages
4,805
Location
Northcoast NSW, Australia
More niacin or MethylB12. Next time, starting off at a lower amount, take some B12 as well. Several documents in my signature re Freddd's Protocol.
 
Last edited:
Messages
70
I find the b3:b2 ratio to be key for taking the edge off of folate (cobalamin actually converts it to the form that causes the aggravation for me; folinate is worst, folic acid second, and metafolin I can tolerate unless I cosupplement with b12). B2 makes it worse, niacinamide makes it better. I've gradually tweaked my b-powder to the point that it's a 160:1 niacinamide to riboflavin ratio and that seems to be the sweet spot for me. I haven't heard anyone else repeat this claim though. It might be that the ratio needed is directly dependent on mercury load.
 
Messages
4
Actually I'd like to just stop taking all vitamins but I need to get out of this mess first. I STILL have dizziness and headaches over a week now since stopping the methylfolate. I don't want to continue taking it. So could I just take some niacin for a while and these symptoms will go away you think?

More niacin or MethylB12. Next time, starting off at a lower amount, take some B12 as well. Several documents in my signature re Freddd's Protocol.